Regretful Morning

The 7 Most Common Drugs People Overdose On

Posted August 15th, 2011 at 12:00 pm by

In a perfect world, drugs would all be as harmless as marijuana.  We’re not going to be the ones who give you the whole “drugs are bad mmmkay?” speech because realistically, rolling  E or doing some blow is a part of growing up.  Just keep moderation in mind kids.  If you don’t, you’re looking at a world of hurt.  Here are the 7 most common drugs people OD on.

Tylenol, Asprin, etc.

Many times people who want to end it all do so by swallowing a ton of over the counter pain relievers. This definitely can kill you, but it’s not a gentle, peaceful death like these people assume it will be. You don’t just go to sleep and drift away if you’ve overdosed on Tylenol. Instead, you get nausea and diarrhea, break out in sweats and feel irritable. Then it’s on to a slow and agonizing death as the brain swells, the liver suffers damage and organs begin to shut down. Not a fun way to go, yet this is one of the most common overdoses of them all.

Methadone, Oxycodone and other Opiates

Whether by accident or on purpose, a large number of drug overdoses that kill people are prescription painkillers. During 2007, in 20 states more people died from unintentional narcotic overdoses than suicide or car crashes. Many people are legitimately prescribed narcotic pain relief drugs, but typically the people who overdose have taken the drugs simply to get high. People who overdose on narcotics may become confused and disoriented, shake or have seizures or have hallucinations. They may become sleepy and breathing can become difficult. The lack of oxygen to the brain can damage organs, causing the person to go into a coma or die.

Heroin

Heroin is a highly addictive illegal drug made from morphine. Most heroin overdoses are by junkies who have been using for a long time. As a heroin addict’s tolerance rises, it takes more and more of the drug to deliver the high. Many people who have overdosed don’t actually realize it because the effects of the drug and similar to the effects of an overdose. Someone who has overdosed on heroin may have a weak pulse and trouble breathing, their tongue may become discolored and their pupils constrict to pinpoints. Their fingernails and lips may turn blue. If the person does not get medical help immediately, coma and death can occur.

Meth

Meth is another street drug that people can overdose on and not realize it until they are on death’s doorstep, if they realize it at all. A person who overdoses on meth may suffer a heart attack or stroke, convulsions or cardiovascular collapse. Symptoms of an overdose include typical side effects of the drug, so the twitching, confusion, sweating and restlessness might not be recognized as warning signs.

Pages: 1 2

Around The Web

We Recommend
From Our Partners
Get The Book!
rmbook250x100-1

Troll with us on Facebook:    On Twitter: